Alert archive / Louisiana / Flash Flood Warnings in 1998
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 16, 1998, 5:30 PM CST for Union Parish, Louisiana; Union County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 1998, 5:30 PM CST (23:30 UTC)
- Expired
- Mar 16, 1998, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Union County, AR, Union Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 162330 FFWSHV ARC139-LAC111-170230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 530 PM CST MON MAR 16 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT LA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM CST FOR THE FOLLOWING AREAS... IN SOUTHERN ARKANSAS ...UNION COUNTY IN NORTHERN LOUISIANA ...UNION PARISH ESTIMATES FROM DOPPLER RADAR INDICATE THAT THREE TO FOUR INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF UNION COUNTY ARKANSAS AND UNION PARISH LOUISIANA DURING THE PAST FEW HOURS. ANOTHER ONE INCH OF RAIN IS POSSIBLE DURING THE NEXT HOUR OR SO. THESE HEAVY RAINS WILL LIKELY RESULT IN SOME ROADS HAVING TO BE CLOSED. THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. IT IS V4ERY DIFFICULT AT NIGHT TO TELL HOW DEEP THE WATER IS OVER ROADWAYS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. IV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 16, 1:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 16, 1:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 115 PM CST MON MAR 16 1998 LARGE MASS RW/TRW MOVG NORTH ACRS AREA. BACK EDGE JUST CLRG EXTREME WEST PORTIONS CWA ATTM. NO SVR WX WITH THIS. HOWEVER...SFC ANALYSIS INDICATING DRY LINE ASSOC WITH DEEP CLSD LOW OVR SPS DROPS SOUTH TO NR SAT. THIS MAY BE FOCUS FOR SQUALL LINE DVLPMNT LATE THIS AFTN WITH INCRSG CAA AT 500 MB AND UPR DIV INDICATED ON RUC. MAY GET THE INSTABILITY NEEDED FOR SVR AS DRYING OCCURS FM MID LVLS AS WELL AS CAA SLOW MOVG LOW...SQUALL LINE MAY NOT EVEN REACH AREA TIL LATE IN EVE AND NOT AFFECT EAST SECTIONS TIL WEE HOURS. EXPECT A FEW HRS OF WRAPAROUND PCPN MAINLY AR PORTIONS BEFORE LOW KICKS TO THE NE. CONT SRLY FLOW KEEP TEMPS QUITE WRM BEHIND SYSTEM...BUT FWC MAY BE OVERDONE. KNOCK BACK A FEW DGRS. SHV 53/71/53/78 7202 MLU 58/69/55/76 8401 07
Nearby
Flash Flood Warnings in Louisiana, 1998Flash Flood Warnings in Arkansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.